I have bulging discs and pinched neck nerve and was prescribed this. I'm 50 and gaining weight easily so that is my concern. Thank you everyone
Unfortunately, yes. I actually have it listed down as an "allergy" per my Doctor because of the amount of weight gain I experienced under that and the other one (I can't remember its' name) and Cymbalta, and when another Doctor questioned "weight gain as... an... "allergy?" I asked my first Doctor what I should say or how I should describe it and she said "call it massive water retention... like lymphedemia." (I don't know how you say that word) I never actually had that condition, but that is what it was like. Don't forget, though, that every person has different eating patterns, and every person will react differently to medications. I am very much an emotional eater, and who knows what coincided with taking the medication at that time. :0)
I am 75 and experience weight gain - it is a side effect of Gabapentin. There is nothing I can do about it.
I am on 300mg 1 daily, but before this, I was on 600mg 1 daily and my weight went way up.
It is going up on the 1 300mg daily, but it's the only thing that works for my autoimmune disease/'PRURIGO NODULARIS."
Also, please be aware that another side effect of Gabapentin is "short term memory loss."
Since I've been on only 1 300mg daily, I have not noticed any short term memory loss.
I wish you good luck, and God bless you.
I am in my early 50's and was prescribed Gabapentin for back pain associated with Multiple Sclerosis. The biggest thing I've noticed, after being on the drug for a while, is having to urinate frequently. As indelicate as that topic may be, I thought you may be experiencing and wondering about these symptoms also. I have not, personally, noticed a severe weight gain, but I suppose one must take into effect the dosage you are on and the interaction with your other medications. Good luck to you.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2012 • 13 answers
Posted 21 May 2013 • 4 answers
Posted 13 Jun 2013 • 2 answers
Posted 13 Feb 2014 • 3 answers
Posted 15 Mar 2015 • 5 answers